MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 109200
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section e1.Reporter address: (b)(6).No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that in the non-clinical environment, the sales unpacked the power module, and after installing the backup battery and connecting the power cable, the power module lit up with a red battery alarm.The battery had to be replaced with another backup battery to eliminate the alarm.
 
Additional Manufacturer Narrative
Section a: there was no patient involvement.Section d5: operator of device corrected.Section e1: reporter email was not provided.Manufacturer's investigation conclusion: the reported event of a red battery alarm on the power module was not confirmed.The power module backup battery, serial (b)(6), was not returned for analysis.The battery was manufactured on 25may2023 and was therefore not expired at the time of the event.The 12v battery was properly shipped to the customer on (b)(6) 2024.The abbott laboratories battery management process and battery transaction history were reviewed, and it was confirmed that this battery was stored and shipped in accordance with abbott requirements.The 12v battery was initially top charged on (b)(6) 2024.Batteries are top charged every 90 days to ensure the battery state of charge stays above 70% charge.This is to prevent the 12v batteries from remaining in an unused state for an extended period of time which may result in an overly discharged battery and compromised battery function.At the time the next top charge was due, end of day on 14may2024, the battery was already received by the customer; therefore, the procedures were properly followed by battery management staff.The time span between the shipment to the customer and reported event date was approximately 2 months.Although not confirmed, the root cause of the reported event is consistent with the battery being in deep discharge due to not being used by the next charge by date.The backup battery was inspected and accepted into the storage location on 19jun2023 per material document.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate 3 instructions for use (ifu) section 7-¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5-¿alarms and troubleshooting¿ explain how to properly interpret and troubleshoot atypical alarms.Heartmate 3 instructions for use section 3-¿powering the system¿ states that the power module contains an internal backup battery that provides approximately 30 minutes of backup power to the system during a power emergency.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE® SEALED LEAD ACID BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19819770
Report Number2916596-2024-04637
Device Sequence Number8695317
Product Code DSQ
UDI-Device Identifier00813024012566
UDI-Public(01)00813024012566(17)260430
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number109200
Device Catalogue Number109200
Device Lot NumberGX145
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown